MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994); Fungal Infection (2419); Radiolucent Lines (4848); Joint effusion (4849)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient, who has undergone multiple surgeries related to a left elbow arthroplasty, is currently experiencing complications that include persistent elbow effusion, pain, lucency, and chronic infections.Despite long-term antibiotic treatment, the elbow remains "useless," prompting the need for further revision surgery.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.D10: item name # pin/bushing replacement kit extra small for use with extra small humeral implants: 32-8105-27-04,06; item number # 32810502701; lot# 65475544.Item name # interchangeable humeral assembly for cemented use only extra small; item number # 32810502706; lot# 64631859.Item name# unk threaded k-wires x 3; item number # unknown; lot# unknown.Item name # interchangeable ulnar assembly plasma sprayed extra small left 3 inch length; item number # 32810504301; lot # 64662236.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient had an initial left total elbow arthroplasty.The patient has an extensive history of operations, which include an ulnar nerve transposition, a revision of a humeral component due to loosening, and an i&d with a bushing exchange due to an evacuation of a hematoma and klebsiella and staph epidermidis.Subsequently, following the latest revision, completed the course of antibiotics for the bacterial infection and then developed candida lusitaniae and was placed on long-term anti-fungal treatment.Radiographic imaging displayed lucency of the humeral component and has continued with symptoms of pain.An aspiration displayed positive results of pseudomonas and clavispora and is undergoing another course of antibiotics.The patient is under the care of infectious disease for the chronic infections, and a revision is pending the review of the material composition of the implants.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21110141
Report Number3006946279-2025-00002
Device Sequence Number20752937
Product Code LOD
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)250430(10)AX18CB0304
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number110034355
Device Lot NumberAX18CB0304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight59 KG